Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 45, NWS Wilmington, OH

May 19, 2020Licking County, Ohio

NWS Wilmington, OH issued this river flood warning at May 19, 2020, 10:18 AM EDT for Licking County, Ohio. It took effect at May 19, 2020, 4:43 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 19, 2020, 10:18 AM EDT (14:18 UTC)
In effect from
May 19, 2020, 4:43 PM EDT
Expired
May 20, 2020, 2:40 PM EDT
In force
22 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River (OH) near Newark (Stadden Bridge) (NEAO1).

Action stage
11 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 19, 6:35 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 19, 6:35 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
635 AM EDT Tue May 19 2020

.SYNOPSIS...
An upper level low pressure system will move south of the Ohio
Valley on Tuesday. A chance for showers will then linger
through much of the week as the upper level low slowly drifts
across the Tennessee Valley.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An upper-level low continues to meander southward out of
central Indiana into western Kentucky and Tennessee. A broad
area of low pressure underneath of the low has resulted in the
development of a low-level convergent boundary over the Ohio
Valley that has been the focus for rainfall early this morning.
Convergence at the nose of a developing low-level jet has also
contributed to moisture convergence leading to heavy rainfall.
The heaviest rainfall so far has been observed over the
Columbus metro where 2-4+ inches of rain has fallen since Monday
afternoon. Flash flooding has been observed.

Continued shower activity is expected in the Columbus metro
through the early morning. Rainfall is forecast to then
decrease in coverage over the Columbus area later this morning
and then slowly decrease in intensity during the day.

Another area of focus has developed over the Cincinnati metro.
As sunrise has approached, a band of showers has increased in
intensity along the western end of a strengthening low-level
jet. This band of showers may pivot around the Tri-State which
could lead to very heavy localized rainfall around sunrise.
Flash Flood warnings have already been issued and the situation
will continue to be monitored. There is also concern that
prolonged heavy rainfall may occur in the Tri-State into the
late morning as the LLJ strengthens and curves due to a
strengthening pressure gradient.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The chance for showers continues Tuesday night into Wednesday in the
saturated low-level environment northeast of the upper-level low.
The greatest chance for shower activity will be near the Ohio River
in the vicinity of the nose of a LLJ.

Temperatures will remain below average with lows near 50 on Tuesday
night and highs near 60 on Wednesday with an easterly wind.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Shower chances continue Wednesday night into Thursday night
northeast of the persistent upper-level low. The probability for
showers is highest closer to the center of the cutoff low near the
Ohio River. Temperatures will remain below average with easterly
surface winds.

The upper-level low is finally forecast to breakdown around Thursday
night and become more of an open wave as more zonal upper-level flow
returns on Friday. Showers and thunderstorms are possible on Friday
as the remnant trough is swept through the Ohio Valley. There may be
some low to moderate instability when this occurs, but shear is
forecast to be weak.

Much warmer temperatures are forecast to return to the Ohio Valley
on Saturday as upper-level ridging builds in. Highs near or above 80
can be expected by then with repeated chances for showers and
thunderstorms in the warm and humid airmass.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
An upper-level low continues to slowly meander southward out of
central Indiana into western Kentucky and Tennessee. Showers are
impacting the TAF sites in the Ohio Valley east of the upper-level
low. A mix of IFR/MVFR ceilings and MVFR visibilities can be
expected in these showers.

Showers are then expected to decrease in intensity later Tuesday
morning while coverage slowly decreases. Despite shower intensity
decreasing, IFR ceilings are still probable across the western TAF
sites (KCVG, KILN, and KDAY) and MVFR ceilings are likely in the
east (KCMH and KLCK) due to the abundance of low-level moisture.

Easterly winds will continue to increase during the daytime.
Sustained winds will range from 10-15 knots with gusts upwards of 25
knots by the afternoon.

OUTLOOK... MVFR to IFR ceilings and visibilities are possible
Tuesday night into Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through this evening for KYZ089>100.
IN...Flash Flood Watch through this evening for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Campbell
Hazardous weather outlook, May 19, 4:04 AM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
404 AM EDT Tue May 19 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
404 AM EDT Tue May 19 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

In the hours before

Local storm report, May 19, 8:54 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
854 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            6 NE UPPER ARLINGTON    40.09N 83.00W
05/19/2020                   FRANKLIN           OH   PUBLIC

            UNDERPASS FLOODING ALONG STATE RTE 161 BETWEEN HUNTLEY
            AND PROPRIETORS ROADS. TIME OF EVENT ESTIMATED.

&&

KC
Local storm report, May 19, 9:19 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
919 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     FLASH FLOOD      4 NW BLUE ASH           39.29N 84.43W
05/19/2020                   HAMILTON           OH   DEPT OF HIGHWAYS

            THE RAMP FROM I-275 WESTBOUND TO MOSTELLER IS CLOSED DUE
            TO HIGH WATER.

&&
Local storm report, May 19, 9:29 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      6 WSW LEBANON           39.40N 84.31W
05/19/2020                   WARREN             OH   EMERGENCY MNGR

            HIGH WATER WITH WATER RESCUES BEING CONDUCTED ALONG MASON
            MONTGOMERY ROAD NEAR INTERSECTION WITH HAMILTON ROAD.
            TIME OF EVENT ESTIMATED.

&&

KC
Local storm report, May 19, 9:36 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            5 SW BLANCHESTER        39.24N 84.04W
05/19/2020                   CLERMONT           OH   DEPT OF HIGHWAYS

            OH-133 CLOSED AT MARTIN ROAD FOR HIGH WATER.

&&
Local storm report, May 19, 9:51 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     FLOOD            1 SE BELLBROOK          39.63N 84.06W
05/19/2020                   GREENE             OH   DEPT OF HIGHWAYS

            OH-725 CLOSED BETWEEN PENEWIT ROAD AND LOWER BELLBROOK
            ROAD FOR FLOODING.

&&
Local storm report, May 19, 9:55 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
955 AM EDT TUE MAY 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      6 WSW LEBANON           39.40N 84.31W
05/19/2020                   WARREN             OH   EMERGENCY MNGR

            HIGH WATER ALONG MASON MONTGOMERY ROAD NEAR INTERSECTION
            WITH HAMILTON ROAD. TIME OF EVENT ESTIMATED.

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:10 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton3 hr
May 18, 8:34 PM EDTAreal Flood AdvisoryILNButler, Miami, Montgomery, Preble, Warren3 hr
May 18, 9:18 PM EDTAreal Flood AdvisoryILNAdams, Brown, Highland4 hr
May 18, 10:22 PM EDTAreal Flood AdvisoryILNFayette, Madison4 hr
May 19, 12:18 AM EDTAreal Flood AdvisoryILNDelaware, Franklin, Pickaway, Pike, Ross, Scioto5 hr
May 19, 12:48 AM EDTRiver Flood WarningILNAdams29 hr
May 19, 12:52 AM EDTFlash Flood WarningILNDelaware, Franklin10 hr
May 19, 1:23 AM EDTRiver Flood AdvisoryILNDelaware, Franklin36 hr
May 19, 2:26 AM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Licking3 hr
May 19, 2:33 AM EDTRiver Flood WarningILNDelaware, Franklin13 hr
May 19, 5:15 AM EDTAreal Flood AdvisoryILNPickaway, Pike, Ross, Scioto3 hr
May 19, 5:20 AM EDTRiver Flood WarningILNLicking22 hr
May 19, 5:30 AM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Licking2 hr
May 19, 5:53 AM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren8 hr
May 19, 6:04 AM EDTFlash Flood WarningILNHamilton4 hr
May 19, 6:20 AM EDTAreal Flood AdvisoryILNBrown4 hr
May 19, 6:43 AM EDTRiver Flood WarningILNLicking40 hr
May 19, 7:00 AM EDTRiver Flood WarningILNHamilton23 hr
May 19, 7:27 AM EDTRiver Flood WarningILNHamilton36 hr
May 19, 7:27 AM EDTRiver Flood WarningILNClark18 hr
May 19, 7:28 AM EDTRiver Flood WarningILNPickaway4 days
May 19, 7:47 AM EDTFlash Flood WarningILNButler, Montgomery, Preble, Warren4 hr
May 19, 7:51 AM EDTAreal Flood WarningILNDelaware9 hr
May 19, 8:12 AM EDTAreal Flood WarningILNFranklin3 hr
May 19, 8:12 AM EDTAreal Flood WarningILNFranklin3 hr
May 19, 8:55 AM EDTRiver Flood WarningILNClermont, Hamilton, Warren22 hr
May 19, 8:55 AM EDTRiver Flood WarningILNClermont, Hamilton27 hr
May 19, 9:36 AM EDTAreal Flood WarningILNGreene, Warren8 hr
May 19, 9:56 AM EDTFlash Flood Warning Considerable damage threatILNHamilton5 hr
May 19, 10:12 AM EDTRiver Flood WarningILNShelby34 hr
May 19, 10:12 AM EDTRiver Flood WarningILNMontgomery37 hr
May 19, 10:12 AM EDTRiver Flood WarningILNWarren34 hr
May 19, 10:12 AM EDTRiver Flood WarningILNButler52 hr
May 19, 10:18 AM EDTRiver Flood WarningILNHocking42 hr
May 19, 10:28 AM EDTRiver Flood WarningILNFranklin11 hr
May 19, 10:28 AM EDTRiver Flood WarningILNRoss3 days
May 19, 10:28 AM EDTRiver Flood WarningILNPike, Scioto5 days
May 19, 10:28 AM EDTRiver Flood WarningILNFranklin, Pickaway37 hr
May 19, 11:08 AM EDTAreal Flood WarningILNDelaware9 hr
May 19, 11:12 AM EDTAreal Flood AdvisoryILNFranklin9 hr
May 19, 11:37 AM EDTAreal Flood WarningILNButler, Warren6 hr
May 19, 1:24 PM EDTAreal Flood AdvisoryILNHamilton6 hr
May 19, 2:52 PM EDTFlash Flood WarningILNHamilton4 hr
May 19, 3:56 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont6 hr
May 19, 4:58 PM EDTAreal Flood AdvisoryILNAdams, Highland, Scioto6 hr
May 19, 5:20 PM EDTAreal Flood AdvisoryILNButler, Warren4 hr
May 19, 6:30 PM EDTAreal Flood WarningILNHamilton5 hr
May 19, 6:43 PM EDTAreal Flood WarningILNGreene, Warren19 hr
May 19, 7:54 PM EDTAreal Flood AdvisoryILNDelaware4 hr
May 18, 10:14 PM EDTFlash Flood WarningILNLewis4 hr
May 19, 4:45 AM EDTAreal Flood AdvisoryILNCampbell, Kenton, Pendleton4 hr
May 19, 5:22 AM EDTFlash Flood WarningILNCampbell, Kenton, Pendleton4 hr
May 19, 8:26 AM EDTRiver Flood WarningILNPendleton56 hr
May 19, 8:26 AM EDTRiver Flood WarningILNCampbell, Kenton, Pendleton52 hr
May 19, 9:12 AM EDTFlash Flood Warning Considerable damage threatILNCampbell, Kenton, Pendleton6 hr
May 19, 10:15 AM EDTAreal Flood AdvisoryILNBracken, Campbell, Mason, Pendleton, Robertson10 hr
May 19, 12:04 PM EDTFlash Flood WarningILNBoone, Gallatin, Grant, Kenton, Pendleton3 hr
May 19, 6:32 PM EDTAreal Flood WarningILNPendleton16 hr

Nearby

River Flood Warnings in Ohio, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.